Alert archive / Florida / Severe Thunderstorm Warnings in 2014
Severe Thunderstorm Warning 188, NWS Tallahassee, FL
NWS Tallahassee, FL issued this severe thunderstorm warning at Jul 9, 2014, 1:27 PM CDT for 4 counties in Florida. It was in force for 21 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jul 9, 2014, 1:27 PM CDT (18:27 UTC)
- Expired
- Jul 9, 2014, 1:48 PM CDT
- In force
- 21 min
- Issued by
- NWS Tallahassee, FL
- Area
- Storm-based polygon
Counties Bay County, FL, Calhoun County, FL, Jackson County, FL, Washington County, FL
The radar
The Eglin Afb radar (KEVX), 60 km from the middle of the area, began a volume at 18:27 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Tallahassee Rgnl, FL (KTLH), launched 12:00Z, 6.5 hours before the alert went out and 97 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 887 J/kg
- Mixed-layer CIN
- -55 J/kg
- Mixed-layer LCL
- 913 m above ground
- 0-6 km bulk shear
- 5 kt
- 0-1 km storm-relative helicity
- -82 m²/s²
- 0-3 km storm-relative helicity
- -70 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
810 WUUS52 KTAE 091827 SVRTAE FLC005-013-063-133-091915- /O.NEW.KTAE.SV.W.0188.140709T1827Z-140709T1915Z/ BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE TALLAHASSEE FL 127 PM CDT WED JUL 9 2014 THE NATIONAL WEATHER SERVICE IN TALLAHASSEE HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... NORTHEASTERN BAY COUNTY IN THE PANHANDLE OF FLORIDA... NORTHERN CALHOUN COUNTY IN THE PANHANDLE OF FLORIDA... SOUTH CENTRAL JACKSON COUNTY IN THE PANHANDLE OF FLORIDA... EAST CENTRAL WASHINGTON COUNTY IN THE PANHANDLE OF FLORIDA... * UNTIL 215 PM CDT * AT 121 PM CDT...THE NATIONAL WEATHER SERVICE HAS DETECTED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED NEAR FOUNTAIN... AND MOVING EAST AT 15 MPH. * OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO COMPASS LAKE...BETTS...CENTER LAKE...MOOSE POND...CAMPS HEAD... WHITE POND...BLOUNTSTOWN AIRPORT...RED OAK...WILLIS...SINK CREEK... CLARKSVILLE...CHIPOLA...CHASON...ALTHA AND ALLIANCE PRECAUTIONARY/PREPAREDNESS ACTIONS... MOVE IMMEDIATELY INSIDE A STRONG BUILDING AND AWAY FROM WINDOWS UNTIL THIS STORM PASSES. && LAT...LON 3064 8509 3037 8510 3048 8560 3060 8560 TIME...MOT...LOC 1828Z 274DEG 14KT 3051 8543 $$ 11-MOORE
1 follow-up statement
766 WWUS52 KTAE 091848 SVSTAE SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE TALLAHASSEE FL 148 PM CDT WED JUL 9 2014 FLC005-013-063-133-091859- /O.CAN.KTAE.SV.W.0188.000000T0000Z-140709T1915Z/ CALHOUN FL-JACKSON FL-WASHINGTON FL-BAY FL- 148 PM CDT WED JUL 9 2014 ...THE SEVERE THUNDERSTORM WARNING FOR NORTHEASTERN BAY...EAST CENTRAL WASHINGTON...SOUTH CENTRAL JACKSON AND NORTHERN CALHOUN COUNTIES IN THE PANHANDLE OF FLORIDA IS CANCELLED... LAT...LON 3064 8509 3037 8510 3048 8560 3060 8560 TIME...MOT...LOC 1849Z 274DEG 14KT 3050 8534 $$ 11-MOORE
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tallahassee, FL wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 9, 9:54 AM CDT, 3 hours 33 minutes earlier.
Area forecast discussion, Jul 9, 9:54 AM CDT, 3 hours 33 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE TALLAHASSEE FL 1054 AM EDT Wed Jul 9 2014 .Near Term [Through Today]... 13Z surface analysis shows high pressure over the GOMEX, keeping west-southwest flow over our forecast area. This flow is helping return moisture to the area in the wake of our early season cold front last week. This return of moisture has been slow and our 12Z sounding had a PWAT of 1.38", which still is about 75% of normal values. The 1000-700 mb flow is from the west around 10 kts, making this a borderline type 4-5 seabreeze day. This pattern normally favors higher rain chances in northern Florida, but with PWATS still being below normal, we're expecting lower PoPs than we normally see with this pattern. We're also looking at the potential for higher PoPs than normal with this pattern in our southeast Alabama counties due to outflow boundaries moving off of a cold front to our northwest. If we do get convection from these outflow boundaries, it will likely be in the late afternoon-early evening. && .Aviation... [Through 12Z Thursday]...VFR conditions should prevail at the terminals, but there will be a better chance for afternoon showers and thunderstorms with the sea breeze today. Have a convective tempo at TLH and DHN where the best chances for storms should be with PROB30s elsewhere. ABY is the lone exception where just the VCTS was allowed to stand for now. && .Prev Discussion [406 AM EDT]... .Short Term [Tonight Through Friday]... The remainder of the week will continue to be dominated by an eastern U.S. trough aloft, with a very weak pressure pattern at the surface. Both Thursday and Friday, shortwaves diving south along the western periphery of the trough will cause it to get pulled further south into the Southeast. Subsequently, through the period the attendant surface front will creep southward into the Tri-State region. While the large-scale pattern is rather simple, the placement and coverage of storms will be much more challenging. We'll likely see the same trend from the past few evenings continue as the front moves south, with a series of MCS' developing and propagating away from the front each evening and into the overnight hours. So, while the bulk of the convection from the first MCS should remain just west of us tonight, it is unclear just how much the subsequent cirrus canopy and outflow will impact the start to convection on Thursday along the front. For now, will carry a more uncertain than normal 50 PoP west of the Apalachicola and Chattahoochee rivers for the first half of the day. Late in the day, what can develop of the Big Bend seabreezes will move inland and clash with any boundary left over from the overnight convection. Thus, late afternoon and early evening convection will most likely occur east of a line from Tallahassee to Albany. With the front still lingering on Friday, expect much of the same with some sort of late night/early morning MCS develop, followed by late afternoon disturbed seabreeze/outflow induced convection. The bottom line is that PoPs will significantly increase towards the end of the week and will likely be above climo across the entire region. Afternoon highs will be kept in check with convection and subsequent cloud shield. Expect low 90s to be common, except middle to upper 90s on Thursday across the southeast Big Bend and Suwannee Valley. .Long Term [Friday Night Through Wednesday]... Long term guidance suggests that rain chances will be above climatology for a good portion of the long term as the Eastern CONUS will be under the influence of a long wave trough and a return of abundant moisture. With higher chances for rain, temperatures will be near climatology with isolated warm spots in areas that miss the rain. .Marine... Winds and seas should remain below headline conditions today, though a fairly robust seabreeze circulation is forecast to develop late this afternoon. After this afternoon, light winds and low seas will prevail under a weak surface pressure pattern for the next several days. Though, there could be periodic enhancements if large convective clusters move offshore each morning. .Fire Weather... No Red Flag conditions are expected over the next several days and afternoon relative humidities will be on the rise as rain chances and soil moisture gradually increase across the Tri-State area. .Hydrology... Though rain chances will be much higher than recent to finish the week, most rivers are holding steady at levels well below flood stage with several in low flow. The expected rainfall totals over the next several days should not result in water level rises that would force any rivers into flood stage. && .Preliminary Point Temps/PoPs... Tallahassee 93 75 93 72 91 / 50 10 50 20 50 Panama City 90 77 89 75 86 / 30 30 40 30 40 Dothan 94 74 90 72 92 / 40 30 50 30 50 Albany 95 74 90 72 91 / 30 20 50 30 50 Valdosta 96 72 95 70 95 / 40 10 60 30 50 Cross City 92 72 91 70 91 / 30 20 40 20 50 Apalachicola 89 75 88 72 88 / 30 30 40 20 30 && .TAE Watches/Warnings/Advisories... FL...None. GA...None. AL...None. GM...None. && NEAR TERM...MOORE/WESTON SHORT TERM...HARRIGAN LONG TERM...MOORE AVIATION...MOORE/WESTON MARINE...HARRIGAN FIRE WEATHER...GOULD HYDROLOGY...HARRIGAN
The office that day
Everything else NWS Tallahassee, FL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 9, 1:59 PM CDT | Severe Thunderstorm Warning | TAE | Calhoun, Liberty | 24 min |
| Jul 9, 2:29 PM CDT | Severe Thunderstorm Warning | TAE | Gadsden, Leon, Liberty, Wakulla | 36 min |
| Jul 9, 3:31 PM CDT | Severe Thunderstorm Warning | TAE | Jefferson, Leon | 44 min |
Nearby
Severe Thunderstorm Warnings in Florida, 2014Every severe thunderstorm warning in 2014
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.